Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 22, 2004, 3:59 PM CDT for Gallatin County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 22, 2004, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gallatin County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 222101
FFWPAH
ILC059-230000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS
* UNTIL 700 PM CDT
* AT 354 PM CDT...DOPPLER RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN
HAS FALLEN IN GALLATIN COUNTY IN THE PAST HOUR. THUNDERSTORMS
CONTINUE TO RE600 PM. THESE RAINFALL AMOUNTS WILL LIKELY
PRODUCE FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 3917 8767 3887 8756 3886 8835 3916 8835
$$
MILLER1 follow-up statement
000 WGUS73 KPAH 222233 FFSPAH ILC059-230000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 528 PM CDT THU JUL 22 2004 ...FLASH FLOOD WARNING IN EFFECT FOR GALLATIN COUNTY UNTIL 700 PM CDT.. AT 528 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER GALLATIN COUNTY. SINCE 430 PM...THE HIGHEST RAINFALL ESTIMATES...OF OVER 2 INCHES...WERE JUST NORTH OF SHAWNEETOWN. THE THUNDERSTORMS CURRENTLY MOVING THROUGH GALLATIN SHOULD EXIT THE COUNTY AROUND 630 PM. AN ADDITIONAL 1 TO 3 INCHES OF RAIN ARE POSSIBLE. NO FLOODING HAS BEEN REPORTED IN GALLATIN COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DO NOT ALLOW CHILDREN TO PLAY IN FLOODED AREAS. $$ PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:00 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION....CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU JUL 22 2004 .SHORT TERM DISCUSSION... CLOUDS LEFT OVER FROM CONVECTIVE DEBRIS IN THE ERN PART OF THE FCST AREA FINALLY DIMINISHED EARLY THIS AFTN...ALLOWING THE SUN TO FILTER THRU THE CIRRUS SHIELD AND HELP TO PUSH HEAT INDICIES TO FIGURES TOWARD 105...HOPEFULLY VERIFYING THE EXCESSIVE HEAT WARNING IN EFFECT FOR TODAY FOR SWRN 2/3RDS OF THE AREA. MEANWHILE...TSTM ACTIVITY CONTINUED IN THE EARLY AFTN ACROSS THE PENNYRILE REGION OF W KY AND SW IN AS MID LEVEL S/WV ENERGY AND SUBTLE SFC TROFFINESS ACTED ON AN ATMOSPHERE WITH PRECIPITABLE WATER OF AROUND 2 INCHES AND SBCAPE IN THE 3000 J/KG RANGE. STILL THINK CLOUDS/STORMS WILL LIMIT PEAK HEAT INDEX VALUES IN THE NON WARNING AREA THIS AFTN. WITH WEAK WINDS IN THE LOWER TROP AND LITTLE IN THE WAY OF JET STREAM DYNAMICS...ONGOING CONVECTION IS EXPECTED TO STAY OUT OF SVR CATEGORY...WITH THE POSSIBILITY OF HEAVY RAIN AMOUNTS WHERE TRAINING OCCURS. WE REMAIN ON THE PERIPHERY OF A 500MB HIGH THAT WILL CONTINUE TO INTERACT WITH MID LVL S/WV ENERGY FOR FRI. AS A LARGE LOBE OF ENERGY ROTATES AROUND A CNTRL CANADIAN 500MB LOW AND PUSHES A SFC BOUNDARY SWD THRU THE FCST AREA...NGM/GFS CLEARLY DEPICT A SFC WAVE DEVELOPING ALONG THE FRONT AND SKIPPING ACROSS THE NERN SECTOR. THIS MAY CONCENTRATE THE HIGHEST QPFS MAINLY TO THE EAST OF THE FCST AREA FRI. MODEL CONSENSUS IS THAT SFC WINDS WILL TURN TO THE NORTH OR NE ON FRI AND S/WV ENERGY WILL CONTINUE TO PROVIDE LIFT IN ADDITION TO THE FORCING FROM THE SHALLOW POOL OF COOLER DRIER AIR MOVING TO THE SOUTH. HOWEVER...IT APPEARS THAT THERE WILL BE ENOUGH LOW LVL STABILITY TO PRECLUDE THUNDER IN THE POST FRONTAL CONVECTION BY FRI AFTN. ON SAT...THE ERN END OF AN INVERTED SFC TROF ASSOCIATED WITH YET MORE MID LVL TROFFINESS WILL APPROACH THE FCST AREA FROM THE NW...KEEPING A CHANCE OF SHWS IN THE FCST. ON SUNDAY...GFS INDICATES THE INVERTED SFC TROF WILL DAMP OUT AND MOVE EAST WITH A DIGGING MID LVL TROF...WHICH MEANS A RATHER SMALL CHANCE OF PCPN WILL HAVE TO BE ADDED TO THE SUNDAY/SUNDAY NITE FCST. THE TROF IS PROGGED TO DEEPEN INTO A LOW CENTERED OVER IA/WI BY MON. && .LONG TERM DISCUSSION... ON MONDAY...EXPECT SURFACE LOW TO MOVE NORTHEAST ALONG THE SPINE OF THE APPALACHIAN MTS AS UPPER LOW DIGS SOUTHEAST INTO IA/MO. LOOKS AS THOUGH MOST OF THE DEEPER MOISTURE AND PRECIP WILL STAY JUST EAST OF OUR AREA...EVEN IF THE WETTER GFS BECOMES REALITY. HOWEVER...GIVEN THE STRENGTH OF THE H50 LOW PRESSURE SYSTEM...THINK AT LEAST CHANCE POPS ARE WARRANTED IN OUR EASTERN COUNTIES. WITH THE ACTUAL COLD FRONT WELL TO THE SOUTH...GFS PROGGED LI AND SI VALLUES ARE WELL ABOVE ZERO...SO WILL NOT INCLUDE CHANCE OF THUNDER AT THIS TIME. THEREAFTER...SHOULD SEE SURFACE HIGH PRESSURE RIDGE BEGIN TO DOMINATE TUE/WED/THU TIME FRAME...WITH UNSEASONABLY COOL DAYTIME TEMPS IN THE LOWER/MID 80S AND NIGHTTIME LOWS WELL DOWN INTO THE 60S. MAY EVEN SEE SOME UPPER 50S IN NORTHERN COUNTIES. NO PRECIP EXPECTED THIS TIME PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...EXCESSIVE HEAT WARNING UNTIL 7PM CDT FOR MOST OF AREA. MO...EXCESSIVE HEAT WARNING UNTIL 7PM CDT FOR ENTIRE AREA. IL...EXCESSIVE HEAT WARNING UNTIL 7PM CDT FOR SOUTHERNMOST IL. IN...NONE. && DB/GM
Hazardous weather outlook, Jul 22, 3:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT THU JUL 22 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-1 07>112-114-231000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 315 PM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. STRONG WINDS AND HAIL WILL BE THE MAIN HAZARDS. LOCALLY HEAVY RAIN MAY ALSO CAUSE FLOODING WITH SLOW MOVING THUNDERSTORMS. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR MUCH OF THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 THROUGHOUT THE QUAD STATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE QUAD STATE FRIDAY THROUGH SATURDAY...AND OVER PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. NO SEVERE WEATHER IS EXPECTED DURING EITHER OF THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. DRS/CN
In the hours before
Local storm report, Jul 22, 2:54 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 3 W POSEYVILLE 38.17N 87.84W
07/22/2004 80 MPH POSEY IN TRAINED SPOTTER
STORM SPOTTER REPORTED NUMEROUS TREES DOWN WITH ESTIMATED
WIND GUST TO AROUND 80 MPH.
&&
PSLocal storm report, Jul 22, 3:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
305 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST OAKLAND CITY 38.34N 87.35W
07/22/2004 0 MPH GIBSON IN NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED 60 MPH WINDS AND SMALL
LIMBS DOWN.
&&
PSLocal storm report, Jul 22, 3:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST OAKLAND CITY 38.34N 87.35W
07/22/2004 60 MPH GIBSON IN NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED 60 MPH WINDS AND SMALL
LIMBS DOWN.
&&
PSLocal storm report, Jul 22, 3:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0331 PM HEAVY RAIN 3 N JACKSON 37.42N 89.65W
07/22/2004 4.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
SPOTTER REPORTED 4 INCHES OF RAIN SINCE 200 PM IN
FRUITLAND
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:22 PM CDT | Severe Thunderstorm Warning | PAH | White | 38 min |
| Jul 22, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 49 min |
| Jul 22, 4:35 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 40 min |
| Jul 22, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 43 min |
| Jul 22, 5:16 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 59 min |
| Jul 22, 5:23 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 52 min |
| Jul 22, 5:45 PM CDT | Flash Flood Warning | PAH | Jefferson, Wayne | 3 hr |
| Jul 22, 6:15 PM CDT | Flash Flood Warning | PAH | White | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.